Inape ~ I would like to thank you for posting about the calcium carbonate. I am starting the third week using it and still getting adjusted, it seems to be working really well. I had my GB removed 9 years ago and have have the D problem since so guess I'm another one that not going to recover. I was told I had crohn's 6 years ago and put on meds that did not help, doctor just told me to take more. after 2 years I stopped taking them and went on Benifiber which worked well, better than the drugs but fiber blocks iron absorption which sent me into severe anemia that required iron transfusions, I recovered and kept taking the benifiber but kept a check on the blood levels. Last October saw a new GI doc and he suspected I had the bile salt problem and did another colonoscopy that confirmed that I did not have crohn's after all(well imagine that). He put me on Welchol that I thought was the sure cure and the best invention since chocolate. After 2 weeks on this drug I developed neck and shoulder pain that went up into my jaw, it was so bad I thought it was signs of a heart attack or stroke and went to my MD who said he thought it was a pulled muscle being the pain was on the right side and the EKG was fine. Well the pain never went away even after I went to a chiropractor and by the time March rolled around I was having swelling and burning in my feet and hands and having problems getting up and down. I had a check up with my GI and asked him if the Welchol would cause this and he said no because it is not absorbed into the bloodstream. First of April I started having shortness of breath and started researching Welchol which is a cholestrol drug and guess what I found
the side effects are the same as the sysmptons that I was having. I stopped taking them and getting better by the day. I am going stay with your calcium carbonate but keep a check on the blood levels in case it blocks the asborption of something my body needs. I have learned the hard way theres no easy solution to our problem. I know this is a long post but thanks again. Maybe this will help someboby.